MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B1060-100
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the common femoral artery with moderate to severe stenosis.A 6mmx100mm armada 35 balloon dilatation catheter (bdc) was taken to the lesion and ruptured circumferentially on the 2nd inflation at 12 atmospheres (atm).During removal, the balloon bunched and the bdc could not be removed from the distal end of the sheath.A cut down and arteriotomy was performed to remove the ruptured balloon.There was no adverse patient sequela and no reported clinically significant delay in the procedure or therapy.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection and scanning electron microscopy (sem) analysis were performed on the returned bdc and the reported balloon rupture was confirmed.The reported difficulty to remove was unable to be confirmed due to the returned condition of the device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.The device was prepped prior to use and inflated once prior to the reported balloon rupture with no issue noted, which would suggest that the device was not damaged prior to use.The investigation determined the reported balloon rupture and difficulty to remove appear to be related to operational circumstances of the procedure.Based on the reported information, returned analysis and sem analysis, it is likely that during the second inflation, the balloon surface became damaged and/or compromised against the anatomy resulting in the reported balloon rupture during the second inflation.Due to the balloon rupture, the balloon did not properly refold causing resistance with the sheath and the reported bunching on the balloon resulting in the difficulty to remove.It is likely that manipulation against resistance with the sheath ultimately resulted in the noted separations and subsequent damages to the bdc.The reported treatments appear to be related to the operational context of the procedure as a surgical cut down and arteriotomy were performed in order to remove the ruptured balloon.There is no indication of a product quality issue with respect to manufacture, design or labeling; therefore, no corrective action is required.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10577745
Report Number2024168-2020-07973
Device Sequence Number16927615
Product Code LIT
UDI-Device Identifier08717648154720
UDI-Public08717648154720
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberB1060-100
Device Catalogue NumberB1060-100
Device Lot Number90830G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2020
Initial Date Received by Manufacturer 09/02/2020
Supplement Date Received by Manufacturer11/09/2020
Initial Report FDA Received Date09/23/2020
Supplement Report FDA Received Date11/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6 FR SHEATH.; 9 FR SHEATH.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR